Jump to content
CrazyBoards.org

lithium and aurorix


Recommended Posts

I'm reaching a point in this freakin' med-g-round where I'm just about ready to go off everything. I am sick of trying meds and combinations thereof, only to find that it poops out or S/E become too much. This has been going on for 5 years...I'm tired and weepy and just don't give a shit anymore. And yes, despite 900 mg lithium and 300 mg Aurorix, I'm still depressed. I walk daily, even when I feel like a giant slug. I am sleeping ok...getting an average of 8 hrs a night. I eat pretty well (when I remember to eat ~ Aurorix dampens my appetite).

I have brain fog that won't lift...it's now been nearly 4 weeks on the increased lithium (from 500 - 900 mg) and the new anti-depressant. Last week was good...I actually felt motivated and positive. But this week I'm heading south again. I'm back to feeling like life isn't worth it. Having a lot of trouble making decisions. I know I should call the dr, but I'm having trouble with that.

Has anyone been depressed for a long time and finally got onto the right combo and recovered? I've lost hope that I ever will.

Link to comment
Share on other sites

i'm a bit scared to say i'm doing well for fear of jinxing it. but i think i'm finally on the right combo. i have decent motivation, i'm less anxious, i can concentrate for several hours a day (i do loose it after like 4 or 5)...

i found myself asking myself yesterday "is this what 'normal' feels like?"

i don't know.

but i do feel better than i have in years.

so yes, there can be a light at the end of the tunnel.

just sometimes it's a really long tunnel.

Link to comment
Share on other sites

Sorry you are still so low.

Aurorix is also known as moclobemide. It is not approved in the USA. It is a Reverse MOAI, or RIMA. Be absolutely careful not to take any other antidepressants at the same time, or without allowing sufficient washout time to clear your body. The results could be fatal.

Your lithium dosage is just up to the moderate level and still has lots of room to be increased. Though blood levels are the real measure, dosages double yours, 1800mg are not uncommmon.

It's not unexpected to still be suffering depression after a month on the higher dosage of lith. It can take a long time to reach the point of not being depressed. I think for me it was well over a couple years. But things should slowly get better. Do realize as well that even though we take the meds, there will still be times when our moods break through, but the highs and lows will not be so severe, nor as frequent as if we didn't take them.

Call your pdoc and let him know whats going on. Also, do you have a therapist? If not you should. STudies show that meds + therapy are much more effective than either alone.

best, a.m.

Link to comment
Share on other sites

AM - Did you mean that moclobemide is a reversible MAO inhibitor (as I'm a bit confused now)? The older MAO inhibitors were all irreversible and thus had strict "tyramine-free" diet requirements, in addition to avoiding of other serotonergic agents.

BTW, OT, but in your sig, AM, it state's Ohm's law... does "I x R" consist of a cross product of matrices, or is it just simple one-dimensional multiplication

[/pain in the ass]

Link to comment
Share on other sites

  • 1 month later...

I'm reaching a point in this freakin' med-g-round where I'm just about ready to go off everything. I am sick of trying meds and combinations thereof, only to find that it poops out or S/E become too much. This has been going on for 5 years...I'm tired and weepy and just don't give a shit anymore. And yes, despite 900 mg lithium and 300 mg Aurorix, I'm still depressed. I walk daily, even when I feel like a giant slug. I am sleeping ok...getting an average of 8 hrs a night. I eat pretty well (when I remember to eat ~ Aurorix dampens my appetite).

I have brain fog that won't lift...it's now been nearly 4 weeks on the increased lithium (from 500 - 900 mg) and the new anti-depressant. Last week was good...I actually felt motivated and positive. But this week I'm heading south again. I'm back to feeling like life isn't worth it. Having a lot of trouble making decisions. I know I should call the dr, but I'm having trouble with that.

Has anyone been depressed for a long time and finally got onto the right combo and recovered? I've lost hope that I ever will.

  • How about trying some vitamins? Drink lots of water. You sound dehydrated.

    Get out for a quiet walk in the green stuff. Try eating some too instead of the damn potato chips (do I sound like Mother? (oh oh.))

    I went toxic on 300 mg lithium carbonate: drunken speech and staggering. You might be hypersensitive to the meds but do NOT quit any med cold turkey.

    The best I ever felt was last summer briefly in a lithium hot spring cave in Ainsworth B.C.

    I am going to get my family doctor to Rx me some liquid lithium carbonate and I am going to throw it into my bath

    along with sea salt, epsom salts, and a few iron pills.


    BTW the liquid carbolith is cleaner for Some and there is long acting duralith too.

Link to comment
Share on other sites

I did respond to this thread..deleted for some silly reason, then forgot about it. Thanks for replying all..my mood did completely bottom out and am still climbing out now. The agitation/crying/not sleeping or eating/extreme suicidal thoughts have passed for the most part. Just the odd sleepless night, motivation problems, anxiety about leaving house, hopelessness, brain dead, transient suicidal thoughts. Thinking I'll contact doc tomorrow about increasing the Aurorix again from 450 - 600 mg. Increasing the lithium isn't something I could consider (yet). I'm dumb enough already on this dose. Rather try another anit-dep. if it comes to that.

Thanks again, apologies for starting a thread and forgetting about it ;)

Silkworm

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...